MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD MICRO CHPV UNITIZED

INTEGRA LIFESCIENCES MANSFIELD MICRO CHPV UNITIZED
Catalog Number 823114
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve was implanted in 2017 to treat hydrocephalus.In (b)(6)2023 patient presented with walking difficulties, no sign of intracranial hypertension.Mri show sign of over-drainage.X ray show that main body part of valve could not be set up.A revision surgery was needed to replace the main body of the valve.Patient recovering.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Hakim valve was returned for evaluation: dhr - lot 104154, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; the stator and x ray dot were dislodged.The valve was dismantled and was examined under microscope at appropriate magnification: corrosion on stator and x ray dot, and biological debris on cam mechanism was also noted.The cam magnets were controlled per process: the magnets failed.Root cause - the root cause for the dislodged stator and x ray dot is due to corrosion, the corrosion could not be clearly determined.Galvanic corrosion could not be established as a direct root cause for the valves investigated, however it was found to be a contributing factor with trauma to the valve.Corrosion, when it arises, only arises after long term exposure to csf.The valve has been implanted for at least 6 years.The root cause for the abnormal polarization noted during the investigation, was probably caused by an exposition of a too strong magnetic field, as noted in the ifu, ¿any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in a mri procedure.

Brand Name
MICRO CHPV UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17350243
Report Number3013886523-2023-00227
Device Sequence Number6016665
Product Code JXG
UDI-Device Identifier10886704041498
UDI-Public(01)10886704041498(17)210930(10)104154
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number823114
Device Lot Number104154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale